Can laser hair removal cause the patient to get acne?

Q:

My daughter is having laser hair removal and she is getting more acne.  Can the laser hair removal be the cause?

A:

It is doubtful that the laser hair removal is causing your daughter's acne to get worse. Please consider consulting your Dermatologist regarding the worsening acne.

Best,

Gary R. Culbertson, MD, FACS

A:

Our medical spa performs more than 10,000 laser hair removal procedures each year. I am not aware of anyone having acne issues following laser hair removal. Perhaps a cream or gel applied to the skin may be the cause of breakouts. The lasers we use include a Dynamic Cooling Device to cool the skin prior to the laser energy being administered. This is a way to protect the skin from laser energy and make the patient more comfortable. Other lasers require cooling gels or creams. There is a possibility that a topical gel might cause breakouts.

M.M. Law, MD

Related Questions

Copyright © 2009-2015 ASAPS. All Rights Reserved.